Partitions of unity and coverings

Kyle Austin, Jerzy Dydak

Research output: Contribution to journalArticlepeer-review


The aim of this paper is to prove all well-known metrization theorems using partitions of unity. To accomplish this, we first discuss sufficient and necessary conditions for existence of U-small partitions of unity (partitions of unity subordinated to an open cover U of a topological space X).

Original languageEnglish
Pages (from-to)74-82
Number of pages9
JournalTopology and its Applications
StatePublished - 15 Aug 2014
Externally publishedYes


  • Coverings
  • Metrization theorems
  • Partitions of unity

ASJC Scopus subject areas

  • Geometry and Topology


Dive into the research topics of 'Partitions of unity and coverings'. Together they form a unique fingerprint.

Cite this